Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 84, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 16, 2021, 4:14 PM CDT for Ballard County, Carlisle County, Kentucky; Mississippi County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 16, 2021, 4:32 PM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ballard County, KY, Carlisle County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 35 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093
WUUS53 KPAH 162114
SVRPAH
KYC007-039-MOC133-162200-
/O.NEW.KPAH.SV.W.0084.210716T2114Z-210716T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
414 PM CDT Fri Jul 16 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northern Carlisle County in western Kentucky...
Southern Ballard County in western Kentucky...
East central Mississippi County in southeastern Missouri...
* Until 500 PM CDT.
* At 414 PM CDT, a severe thunderstorm was located over Wyatt, or 8
miles east of Charleston, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bardwell and Wickliffe around 430 PM CDT.
Other locations in the path of this severe thunderstorm include
Barlow, La Center and Lovelaceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3688 8933 3697 8917 3698 8913 3699 8914
3714 8890 3693 8881 3678 8926
TIME...MOT...LOC 2114Z 236DEG 33KT 3687 8921
HAIL...<.75IN
WIND...60MPH
$$
082 follow-up statements
955
WWUS53 KPAH 162125
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
425 PM CDT Fri Jul 16 2021
MOC133-162135-
/O.CAN.KPAH.SV.W.0084.000000T0000Z-210716T2200Z/
Mississippi MO-
425 PM CDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MISSISSIPPI
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3694 8910 3697 8910 3698 8911 3698 8913
3699 8914 3714 8890 3693 8881 3685 8906
TIME...MOT...LOC 2125Z 236DEG 33KT 3693 8910
$$
KYC007-039-162200-
/O.CON.KPAH.SV.W.0084.000000T0000Z-210716T2200Z/
Carlisle KY-Ballard KY-
425 PM CDT Fri Jul 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN CARLISLE AND SOUTHERN BALLARD COUNTIES...
At 425 PM CDT, a severe thunderstorm was located over Wickliffe,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Barlow, La Center and Lovelaceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3694 8910 3697 8910 3698 8911 3698 8913
3699 8914 3714 8890 3693 8881 3685 8906
TIME...MOT...LOC 2125Z 236DEG 33KT 3693 8910
HAIL...<.75IN
WIND...60MPH
$$
08734
WWUS53 KPAH 162132
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
432 PM CDT Fri Jul 16 2021
KYC007-039-162142-
/O.CAN.KPAH.SV.W.0084.000000T0000Z-210716T2200Z/
Carlisle KY-Ballard KY-
432 PM CDT Fri Jul 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARLISLE AND
SOUTHERN BALLARD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3694 8910 3697 8910 3698 8911 3698 8913
3699 8914 3714 8890 3693 8881 3685 8906
TIME...MOT...LOC 2131Z 236DEG 33KT 3697 8903
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:01 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 16, 3:01 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Paducah KY 301 PM CDT Fri Jul 16 2021 .SHORT TERM...(Tonight through Saturday) Issued at 300 PM CDT Fri Jul 16 2021 The diurnal increase in convection this afternoon has occurred in generally the same area indicated by the convection allowing models (cam models). Around 20 to 30 knots of effective bulk shear has allowed a few clusters to organize enough for hail or wind for short periods of time. Radar has indicated a couple 60 dbz cores briefly around thresholds for one-inch hail, which is about 25k feet. There may be a few storms pulsing up to near severe levels through the early evening hours, however the heavy rain has been a bigger issue in parts of southern Illinois. The cam models indicate a general slow eastward progression of the convection across the lower Ohio Valley through early this evening. Nocturnal stabilization should result in a decrease in activity by midnight. Overnight lows will again be in the lower 70s, with very humid 70 degree dew points. On Saturday, the axis of the 500 mb trough will push farther east. The afternoon hours should be relatively quiet compared to this afternoon, since the trough axis will be to our east. However, the remnants of a diffuse frontal boundary will be stalled across the lower Ohio Valley. This boundary will be enough to initiate some convection with daytime heating, mainly south of the boundary in western Kentucky. High temps will be somewhat limited by the clouds and even some weak northwest flow behind the front. Highs should be mainly in the mid 80s. .LONG TERM...(Saturday Night through Friday) Issued at 300 PM CDT Fri Jul 16 2021 For the beginning of the extended period, the surface front will briefly stall out across the southeast quarter of the WFO PAH forecast area, impacting parts of the southeast Missouri Delta region and the southern half of west Kentucky, moving through by daybreak on Sunday. Shower and thunderstorm chances will slowly work southeast with the passage of the front, clearing out of the WFO PAH forecast area by sunset Sunday. Although some of the deterministic guidance from the NAM-WRF, Canadian, and European numerical models paint spurious QPF across the forecast area through Sunday night, but given the mean trough axis and lift will be just south of the area, kept closer to the NBM model solution, which finally dropped precipitation across the area Sunday night and Monday. In fact, the NBM guidance has finally resolved to drop measurable PoPs across the area with northwest flow aloft and the focus of the main moisture convergence zone being suppressed south of the WFO PAH forecast period through the upcoming work week. Diurnal ranges will average between 20-23 degrees next week with max temperatures in the 80s through Tuesday, transitioning into the 90s on Wednesday, and remaining in the low 90s for the latter part of next week. && .AVIATION... Issued at 1200 PM CDT Fri Jul 16 2021 Scattered thunderstorms will continue to increase in coverage and intensity this afternoon. The activity initially forming over sw Illinois and se Missouri at midday will move slowly east across the lower Ohio Valley through early this evening. The tafs will contain thunder, but amendments will be needed if radar indicates storms will produce ifr conditions or gusty winds. The storms will diminish with loss of daytime heating and instability later this evening. Mainly vfr conditions are expected much of the night. A weak frontal boundary will stall over the region early Saturday morning. The combination of light winds and plentiful low level moisture will result in ifr cigs in stratus in some areas. Conditions will improve to mvfr as daytime heating erodes cloud bases later Sat morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...Smith AVIATION...MY
Hazardous weather outlook, Jul 16, 4:15 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 415 AM CDT Fri Jul 16 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 415 AM CDT Fri Jul 16 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will be possible, especially this afternoon into early evening. A few isolated severe storms with gusty winds cannot be ruled out. However, the more common thunderstorm hazards will come with lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms over the weekend will become much less numerous next week. Lightning and locally heavy rainfall are expected to be the primary thunderstorm hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 16, 2:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN ALBION 38.37N 88.06W
07/16/2021 M1.28 INCH EDWARDS IL MESONET
MESONET STATION DW4862 ALBION IL. ONE HOUR
RAINFALL TOTAL.
&&
DWSLocal storm report, Jul 16, 3:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 1 E BENTON 38.01N 88.90W
07/16/2021 FRANKLIN IL TRAINED SPOTTER
ONE TREE DOWNED JUST EAST OF BENTON. TREE
FELL ONTO A TRAILER. NO INJURIES. TIME
ESTIMATED FROM RADAR.
&&
DWSLocal storm report, Jul 16, 3:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FLASH FLOOD DU QUOIN 38.01N 89.24W
07/16/2021 PERRY IL EMERGENCY MNGR
SEVERAL STREETS IN DU QUOIN HAVE FLOODED
AGAIN. ROADS ARE ALSO FLOODED AROUND THE
COUNTY.
&&
DWSLocal storm report, Jul 16, 3:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLOOD 2 S MOUNT VERNON 38.29N 88.90W
07/16/2021 JEFFERSON IL PUBLIC
REPORT FROM FACEBOOK OF SEVERAL STREETS WITH
STANDING WATER ON THE SOUTH SIDE OF MOUNT
VERNON.
&&
DWSLocal storm report, Jul 16, 4:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 4 N SAINT JOHNS 38.08N 89.24W
07/16/2021 PERRY IL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTING SEVERAL PARTS
OF US 51 NORTH OF DU QUOIN ARE FLOODED WITH
1 TO 2 FEET OF WATER, AND THERE ARE CARS
STALLED IN THE WATER.
&&
DWSLocal storm report, Jul 16, 4:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
413 PM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD MOUNT CARMEL 38.42N 87.77W
07/16/2021 WABASH IL TRAINED SPOTTER
FLASH FLOODING WITH WATER OVER ALOT OF
ROADWAYS IN AND AROUND MOUNT CARMEL. 1.38
INCHES OF RAINFALL MEASURED.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:07 PM CDT | Special Weather Statement | PAH | Butler, Ripley | 38 min |
| Jul 16, 2:28 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.